Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can I stop my BP from dropping so rapidly ?

My blood pressure drops like a rock very easily. For example, when cramping from a stomach virus, I ve passed out before trying to get to the bathroom; then I get a headache, cold sweats, and just all over feel like i m dying. My husband says my pulse becomes very faint. Is there any way to stop it when i feeling this happening? I know this isn t a heart disease per se, but wasn t sure of a better category. I know this isn t a heart disease per se, but wasn t sure of a better category. My dr. ran a bunch of tests; my heart is great, but my husband also feels it s a vagal response. He s a paramedic, and takes care of me after the fact--but I d rather stop it early. Hadn t thought of alternative therapies. Thanks for the link; this is exactly what I experience. I m not on any meds, so it s not anything like that. And thanks for the prayers, Virginia. I appreciate them.
Sat, 12 Dec 2009
Report Abuse
  User's Response
's  Response
Sorry to hear! Yes you've seen a doctor. Postural hypotension or orthostatic hypotension can be caused by: Pregnancy. Medications, or putting some types together, Heart problems (failure) Endocrine problems. An underactive thyroid (hypothyroidism) or overactive thyroid (hyperthyroidism) can cause low blood pressure. Dehydration. Even mild dehydration can cause weakness, dizziness and fatigue. Fever, vomiting, severe diarrhea, overuse of diuretics and strenuous exercise can all lead to dehydration. Blood loss. Severe infection (septicemia). Allergic reaction (anaphylaxis). Nutritional deficiencies. A lack of the vitamins B-12 and folate can cause anemia, a condition in which your body doesn't produce enough red blood cells. In addition to making you feel tired because you're not getting enough oxygen, anemia can lead to low blood pressure. Or the syncope idea sounds descriptive too. You may want to look for a reason. Sometimes even trace mineral imbalances magnesium, etc. for an odd reason or genetic condition can cause syncope etc. I've found Chinese medicine very effective as well, especially after running into blind alleys everywhere else.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doctor, HRU, i am monitoring my BP my upper arm digital monitor in the moring it is always above 14o systtolic and above 80 in dyastolic. when I check in the clinc it is always 130/90or 130/80. Actually I was taking the medicine candesartan cilexetil 8 mg daily, but suddenly my BP dropped to 105/75 and went to the GP and was told stop medication. He monitored 10 days without medication it was in normal range, then the doctor adviced me to come and check your BP after a month. Doctor please advise me why the difference between the morning BP and evening BP.

doctor1 MD

My name is Martin. I take Lisinopril to control my high blood pressure. I am a new user of this med. Have had no problems other than minor caugh until the other day after having one and a half cups of coffee and a meal. Shortly thereafter I had rapid breathing, felt extreme anxiety, flushed almost dizzy at times while driving. After drinking a lot of water over 2 hour period the adverse reactions stopped. Could the caffeine be reacting with my Lisinopril medication?

doctor1 MD

I take 150 mg of atenolol and 10 mg of hydrochlorothiazide each day. My doctor recently put me on 10 mg Lisinopril/hctz in place of the hctz I was taking. My blood pressure dropped to 102/62 and I felt weak and had no energy as well as other side effects so I stopped taking it and started back on the hctz I was taking before. I still have a terrible cough from taking the Lisinopril. My blood pressure fluctuates so much that some times it is in the 120/80s and then this morning it was 150/92. I can t seem to get it regulated. Any suggestions?